Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 112, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 20, 2017, 4:40 PM CDT for Jasper County, Newton County, Texas; Beauregard Parish, Vernon Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 4:40 PM CDT (21:40 UTC)
- Expired
- May 20, 2017, 5:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beauregard Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 83 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted.
768
WUUS54 KLCH 202140
SVRLCH
LAC011-115-TXC241-351-202230-
/O.NEW.KLCH.SV.W.0112.170520T2140Z-170520T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
440 PM CDT SAT MAY 20 2017
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northwestern Beauregard Parish in southwestern Louisiana...
Southwestern Vernon Parish in west central Louisiana...
Central Newton County in southeastern Texas...
East central Jasper County in southeastern Texas...
* Until 530 PM CDT
* At 439 PM CDT, a severe thunderstorm was located near Roganville,
or near Newton, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Newton, Merryville, Singer, Bon Weir, Roganville, Junction,
Stringtown and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3068 9394 3090 9395 3099 9342 3062 9340
TIME...MOT...LOC 2139Z 256DEG 19KT 3077 9381
HAIL...1.00IN
WIND...60MPH
$$
Tingler2 follow-up statements
799
WWUS54 KLCH 202205
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
505 PM CDT SAT MAY 20 2017
TXC241-202214-
/O.CAN.KLCH.SV.W.0112.000000T0000Z-170520T2230Z/
Jasper TX-
505 PM CDT SAT MAY 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
Jasper County. Therefore, the warning has been cancelled.
LAT...LON 3070 9382 3086 9382 3099 9342 3062 9340
TIME...MOT...LOC 2204Z 259DEG 24KT 3075 9363
$$
LAC011-115-TXC351-202230-
/O.CON.KLCH.SV.W.0112.000000T0000Z-170520T2230Z/
Beauregard LA-Vernon LA-Newton TX-
505 PM CDT SAT MAY 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN BEAUREGARD...SOUTHWESTERN VERNON PARISHES IN WEST
CENTRAL LOUISIANA AND CENTRAL NEWTON COUNTIES...
At 504 PM CDT, a severe thunderstorm was located over Bon Weir,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Newton, Merryville, Singer, Bon Weir, Junction and Stringtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3070 9382 3086 9382 3099 9342 3062 9340
TIME...MOT...LOC 2204Z 259DEG 24KT 3075 9363
HAIL...1.00IN
WIND...60MPH
$$
Tingler057
WWUS54 KLCH 202230
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
530 PM CDT SAT MAY 20 2017
LAC011-115-TXC351-202240-
/O.EXP.KLCH.SV.W.0112.000000T0000Z-170520T2230Z/
Beauregard LA-Vernon LA-Newton TX-
530 PM CDT SAT MAY 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BEAUREGARD...
SOUTHWESTERN VERNON PARISHES IN WEST CENTRAL LOUISIANA AND CENTRAL
NEWTON COUNTIES HAS EXPIRED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3070 9382 3086 9382 3099 9342 3062 9340
TIME...MOT...LOC 2230Z 256DEG 19KT 3075 9364
$$
TinglerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:46 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 20, 12:46 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1246 PM CDT Sat May 20 2017 .AVIATION... Area radars show thunderstorms ongoing to the areas N and E of KLCH. VCTS with BKN ceilings from 3-5kft are expected across this area through the rest of the afternoon. TEMPO gusty winds and visibility restrictions will be possible with any thunderstorms that track directly over the terminal. Further to the west, additional thunderstorm development is expected over eastern Texas and will track eastward which will result in the potential for additional VCTS for KLCH and KBPT through this evening. Lingering shower and thunderstorm activity is expected to end after sunset and winds will decrease to light and variable as a surface front stalls over the area. && .PRELIMINARY POINT TEMPS/POPS... AEX 70 82 65 81 / 50 60 30 60 LCH 71 85 69 82 / 40 60 30 60 LFT 74 86 70 83 / 40 70 30 60 BPT 72 87 69 83 / 40 60 40 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...26
Hazardous weather outlook, May 20, 4:26 AM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 426 AM CDT Sat May 20 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 210930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 426 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers streaming north this morning as a decaying line of storms are beginning to approach from the west. This line of storms is expected to continue to decay over the next several hours. More showers and thunderstorms on tap for the afternoon hours. Storms today will produce cloud to ground lightning and gusty winds along with brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Looking at showers and thunderstorms through the beginning of the week tapering off by midweek. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-210930- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 426 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight A few showers this morning with showers and thunderstorms during the afternoon into the evening. Storms increasing overnight into Monday. Storms will produce cloud to water lightning and gusty winds. Seas will be higher near storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Storm threat will continue into midweek before tapering off. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, May 20, 11:21 AM CDT, 5 hours 19 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1121 AM CDT SAT MAY 20 2017 LAZ027-030-201700- Beauregard LA-Vernon LA- 1121 AM CDT SAT MAY 20 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BEAUREGARD AND SOUTHERN VERNON PARISHES UNTIL NOON CDT... At 1121 AM CDT, Doppler radar was tracking a strong thunderstorm near Rosepine, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rosepine, Fort Polk, De Ridder, Deridder, Cravens and Pickering. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3083 9344 3100 9350 3120 9306 3088 9296 TIME...MOT...LOC 1621Z 252DEG 20KT 3094 9333 TWH
Special weather statement, May 20, 12:36 PM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1236 PM CDT SAT MAY 20 2017
LAZ028-029-201830-
Avoyelles LA-Rapides LA-
1236 PM CDT SAT MAY 20 2017
...SPECIAL WEATHER STATEMENT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lecompte, or 10 miles south of Alexandria, moving northeast at 30
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Alexandria, Pineville, Effie, Ball, Lecompte, Deville, Libuse, Tioga,
Esler Regional Airport, Kingsville, Poland, Kolin, Centerpoint, Ruby,
Holloway, Paradise, Woodworth and Forest Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3147 9216 3141 9215 3138 9212 3136 9208
3135 9207 3134 9209 3133 9208 3134 9203
3132 9200 3130 9200 3129 9201 3130 9201
3128 9202 3128 9201 3098 9244 3109 9262
3143 9245 3148 9221
TIME...MOT...LOC 1736Z 223DEG 24KT 3114 9245
TWHSpecial weather statement, May 20, 3:19 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
319 PM CDT SAT MAY 20 2017
TXZ180-259-202115-
Northern Jasper-Tyler-
319 PM CDT SAT MAY 20 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TYLER AND NORTHEASTERN
JASPER COUNTIES...
At 319 PM CDT, a strong thunderstorm was located near Town Bluff,
moving northeast at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Jasper, Woodville, Ebenezer, Town Bluff and Sam Rayburn Dam.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3109 9421 3112 9405 3099 9387 3095 9386
3091 9387 3068 9425 3079 9441
TIME...MOT...LOC 2019Z 222DEG 19KT 3085 9424
TWHLocal storm report, May 20, 4:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 PM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 3 ESE MAGNOLIA SPRINGS 30.72N 93.98W
05/20/2017 M60 MPH JASPER TX PUBLIC
PUBLIC REPORTED THUNDERSTORM WINDS OF 50-60 MPH NEAR
MAGNOLIA SPRINGS.
&&
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:00 AM CDT | Special Weather Statement | LCH | Tyler | 60 min |
| May 20, 3:19 PM CDT | Special Weather Statement | LCH | Tyler | 56 min |
| May 20, 3:54 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 51 min |
| May 20, 6:19 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 56 min |
| May 20, 11:21 AM CDT | Special Weather Statement | LCH | Vernon | 39 min |
| May 20, 12:36 PM CDT | Special Weather Statement | LCH | Rapides | 54 min |
| May 20, 5:33 PM CDT | Special Weather Statement | LCH | Beauregard | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.